Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 253, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 1998, 12:40 AM CDT for Pickett County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 1998, 12:40 AM CDT (05:40 UTC)
- Expired
- Jun 3, 1998, 1:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Pickett County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3179 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 030540 RRA SVRBNA TNC137-030615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1240 AM CDT WED JUN 3 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PICKETT COUNTY IN EASTERN TENNESSEE * UNTIL 115 AM CDT * AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DALE HOLLOW LAKE... MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL MOVE ACROSS WESTERN PICKETT COUNTY DURING THE NEXT HALF HOUR. GOLF BALL SIZE HAIL WAS REPORTED BY SKY WARN SPOTTER 2 MILES SOUTH OF DALE HOLLOW DAM AT 1234 AM CDT. THIS STORM HAS A HISTORY OF LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! BOYD &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:08 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 2, 8:08 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 808 PM CDT TUE JUN 2 1998 RADAR IS PPINE. SKIES ARE CLEAR TO MSTLY CLR ACRS TN-KY. I BELIEVE WE CAN GET BY WITH A MSTLY CLR NIGHT FOR THE FA. FCST TEMPS FOR TNGT LOOK FINE. WX LT WED AFTN BCMS ACTIVE. 00Z U.A. AT BNA SHOWS AMS IS UNSTBL BUT IS LACKING MSTR FOR GUD CONVECTION. WITH CDFNT APCHG TN-KY BRDR WED EVE, THIS WL OFFER THE NECESSARY LIFT FOR TSTMS IN OUR UNSTBL ENVIRONMENT. STRNG POLAR JET STILL OVR GT LKS AND NERN U.S. WED EVE. 36-48 HR FCST SHOWS AREA OF VORTICITY ACRS SERN U.S. WITH A WK TROF SOMEWHERE OVR ERN TX. THIS IS SHOWN BETTER ON THE 48HR ETA. CDFNT STALLS W-E OVR TN ON THU. I AGREE WITH MRX THAT WITH HIGH PWS AND LINGERING FNT ALG WITH WK UPPER AIR DISTURBANCES, FLASH FLOOD THREAT WILL BECOME A PROBLEM FOR WED NITE AND TWD THE END OF THE WEEK. THE 5 DAY PROG DOES NOT BRING A FNT THRU OUR RGN UNTIL SAT, THEREBY BRINGING AN END TO ANY SIG PRECIP SOMETIME ON SAT. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:24 AM CDT | Tornado Warning | OHX | Clay | 31 min |
| Jun 3, 12:36 AM CDT | Tornado Warning | OHX | Overton | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.